© The Author(s). 2009
Received: 28 March 2009
Accepted: 19 October 2009
Published: 28 October 2009
1. Introduction and Preliminary
Definition 1.1 (see ).
for all , where max , with . For normed spaces see .
Lemma 1.3 (see ).
Definition 2.1 (see ).
In practice, such a sequence could arise in the following way. Let be a point in . Set . Let . Now . Because of rounding or discretization in the function , a new value approximately equal to might be obtained instead of the true value of . Then to approximate , the value is computed to yield , an approximation of . This computation is continued to obtain an approximate sequence of .
One of the most popular iteration procedures for approximating a fixed point of is Picard's iteration defined by . If the conditions of Definition 2.1 hold for then we will say that Picard's iteration is -stable.
Recently Qing and Rhoades  established a result for the -stability of Picard's iteration in metric spaces. Here we are going to generalize their result to cone metric spaces and present an application.
Definition 2.5 (see ).
3. An Application
Let and Therefore and satisfy the hypothesis of Theorem 3.1 where has property (i) and has property (ii). So the self maps of defined by and have unique fixed points but Picard's iteration is -stable for but not -stable for
- Huang L-G, Zhang X: Cone metric spaces and fixed point theorems of contractive mappings. Journal of Mathematical Analysis and Applications 2007,332(2):1468–1476. 10.1016/j.jmaa.2005.03.087MathSciNetView ArticleMATHGoogle Scholar
- Zhiqun X: Remarks of equivalence among Picard, Mann, and Ishikawa iterations in normed spaces. Fixed Point Theory and Applications 2007, 2007:-5.Google Scholar
- Vasilev FP: Numerical Methodes for Solving Extremal Problems. 2nd edition. Nauka, Moscow, Russian; 1988:550.Google Scholar
- Harder AM, Hicks TL: Stability results for fixed point iteration procedures. Mathematica Japonica 1988,33(5):693–706.MathSciNetMATHGoogle Scholar
- Qing Y, Rhoades BE: -stability of Picard iteration in metric spaces. Fixed Point Theory and Applications 2008, 2008:-4.Google Scholar
- Ilic D, Rakocevic V: Quasi-contraction on a cone metric space. Applied Mathematics Letters 2009,22(5):728–731. 10.1016/j.aml.2008.08.011MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.